JOURNAL ARTICLE

Visualization of endolymphatic hydrops after administration of a standard dose of an intravenous gadolinium-based contrast agent

Tohru Tanigawa, Tsuneo Tamaki, Osamu Yamamuro, Hirokazu Tanaka, Hiroshi Nonoyama, Atsushi Shiga, Takashi Sato, Hiromi Ueda
Acta Oto-laryngologica 2011, 131 (6): 596-601
21351819

CONCLUSION: Even after the administration of a standard dose of an intravenous gadolinium-based contrast agent (GBCA), visualization of endolymphatic hydrops (ELH) became possible in patients with Meniere's disease. The next step would be to consistently visualize ELH in the upper part of the cochlea.

OBJECTIVE: To visualize ELH after routine administration of an intravenous GBCA.

METHODS: An intravenous GBCA (gadodiamide; 0.2 ml/kg) was administered to three patients with unilateral Meniere's disease and two healthy volunteers. Three-dimensional fluid attenuated inversion recovery (3D-FLAIR) magnetic resonance imaging (MRI) was performed with a 3 T MRI scanner 4 h later.

RESULTS: In all three patients, ELH was observed in the affected vestibules. In contrast, the endolymphatic space of both vestibules was the same size in healthy volunteers. ELH of the cochlea was not observed in any of the subjects. Gadolinium enhancement was insufficient in the upper turns of both cochleae in patients 1 and 3.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
21351819
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"